MAUDE Adverse Event Report: COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G31527
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "unknown failure.Devices were all stored together but unknown if they'd been used together or how long any of them had been there for.Just found.Tried to get additional details from staff and they didn't know anything about the failures or usage of the devices, only that they were 'defective' and available for return.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "unknown failure.Devices were all stored together but unknown if they'd been used together or how long any of them had been there for.Just found.Tried to get additional details from staff and they didn't know anything about the failures or usage of the devices, only that they were "defective" and available for return.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.1.Device evaluation: 1 x fs-oa-10 of lot number c1505597 was returned to cirl for an evaluation.It was returned open and used in it¿s original packaging.There was no further information available on what event occurred that resulted in the device being damaged, there was no information on when the damaged occurred or any information on patient.Therefore the investigation was completed with limited information.2.Lab evaluation: 1 x fs-oa-10 of lot number c1505597 was evaluated in laboratory on 13th of december 2018.In summary the following results were observed in the lab evaluation.The stylet wire was protruding through the guiding catheter at the distal end of the guiding catheter.Complaint is confirmed as the failure was verified in the laboratory.3.Root cause (possible): a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause for this complaint may be due to the guiding catheter bending sharply during use causing the stylet to come out of the side of the guiding catheter at the distal end.As there is limited information as to when the defect occurred, it is only a possible scenario that the guiding catheter bending sharply during use causing the stylet to come out of the side of the guiding catheter at the distal end.This may have been due the patient¿s particular tortuous anatomy or maybe due to position of a stricture or even the physician technique in using the device.If may have been a combination of these conditions.As there was no further information available on what event occurred that resulted in the device being damaged, also there was no information on when the damaged occurred or any information on patient.It is only a possible root that can be given with this limited information.Should further information be received at a later date, the investigation will be updated accordingly.4.Documents review: a review of the manufacturing records for the fs-oa-10 device of lot number c1505597 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1505597 upon review of complaints this failure mode has not occurred previously with this lot # c1505597.A review of qc lot # 303333 indicated that this is ship to stock and was accepted into cook ireland.A review of qc lot # 316819 indicated that this is ship to stock and was accepted into cook ireland.A review of qc lot # 310841 indicated that this is ship to stock and was accepted into cook ireland.Prior to distribution, all fs-oa-10 devices are subject to visual inspection and functional checks to ensure device integrity.In the final quality check the manufacturing team member, mtm, is instructed to in step 7 ¿verify stylet wire is loaded into catheter and secure fit (manually tug) fs-oa-8.5 only¿ also in step 16 ¿verify stylet wire is not visible in scive¿.Step 17 ¿for fs-oa-10 verify lumen tip on guiding catheter is closed.¿ there is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.The instructions for use, ifu (ifu0096-0) which accompanies this device instructs the end user is advised to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization.¿ additional in the instruction for use, the user is instructed to ¿unlock short wire from wire guide locking device and advance introducer with preloaded stent over pre-positioned wire guide ensuring that wire guide exits guiding catheter at ide port.¿ 5.Summary: complaint is confirmed as the failure was verified in the laboratory.It is unknown if the patient did experience any adverse as result of the device failure and based on the information provided.
 
Event or Problem Description

Brand Name
FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8235560
Report Number3001845648-2019-00014
Device Sequence Number263166
Product Code FGE
UDI-Device Identifier00827002315273
UDI-Public(01)00827002315273(17)210606(10)C1505597
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K040151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/06/2021
Device Model NumberG31527
Device Catalogue NumberFS-OA-10
Device Lot NumberC1505597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer11/19/2018
11/19/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/07/2019
03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1